MAUDE Adverse Event Report: ANIKA ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Catalog Number 630254
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On 15 sept 2023 anika received a medwatch report (mw514271) from the fda.It was reported on the medwatch that a patient reported having a left knee replacement surgery on an unspecified date.It was reported that the patient had one injection into the left knee once a week, on an unspecified date(s).Orthovisc was listed as the product in the medwatch report.The medwatch report was marked as an adverse event.However, there was no specific adverse event reported for the orthovisc injection(s).It was not reported if the patient is alleging a temporal association between the use of orthovisc and the patient's left knee replacement.The pharmacy who reported the medwatch was contacted and when additional information was solicited, responded that the patient did not provide any consent to follow up.The patient also did not allege the orthovisc device(s) injections was the cause of the patient's left knee replacement.There was no report of a malfunction.The lot number was not reported.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental submission.The reported event is not confirmed.The pharmacy who reported the initial medwatch provided the reported lot number but stated that the patient did not consent to provide additional information.There was no specific allegation of a device failure or that there was a temporal association between the use of the device and the patient's revision.The current status of the patient is unknown.A review of the product batch record was peformed.There were no nonconformances documented in the batch record.All product manufactured by anika and anika entities are released to applicable procedures and specifications.A three year retrospective review was peformed on all non conformances associated with this product.There were no non conformances documented that are related to this reported event.The reported event will continue to be monitored and trended for future analysis.A supplemental report will be submitted upon receipt of new and relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental submission.The reported event is not confirmed.The pharmacy who reported the initial medwatch provided the reported lot number but stated that the patient did not consent to provide additional information.There was no specific allegation of a device failure or that there was a temporal association between the use of the device and the patient's revision.The current status of the patient is unknown.A review of the product batch record was performed.There were no nonconformance's documented in the batch record.All product manufactured by anika and anika entities are released to applicable procedures and specifications.A three year retrospective review was performed on all non conformance's associated with this product.There were no non conformance's documented that are related to this reported event.The reported event will continue to be monitored and trended for future analysis.A supplemental report will be submitted upon receipt of new and relevant information.Supplemental submission: correction d4, included part number and udi number.A supplemental report will be submitted upon receipt of new and relevant information.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On 15 sept 2023, anika received a medwatch report (mw514271) from the fda.It was reported on the medwatch that a patient reported having a left knee replacement surgery on an unspecified date.It was reported that the patient had one injection into the left knee once a week, on an unspecified date(s).Orthovisc was listed as the product in the medwatch report.The medwatch report was marked as an adverse event.However, there was no specific adverse event reported for the orthovisc injection(s).It was not reported if the patient is alleging a temporal association between the use of orthovisc and the patient's left knee replacement.The pharmacy who reported the medwatch was contacted and when additional information was solicited, responded that the patient did not provide any consent to follow up.The patient also did not allege the orthovisc device(s) injections was the cause of the patient's left knee replacement.There was no report of a malfunction.The lot number was not reported.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
keith kelly
32 wiggins avenue
bedford, MA 01730
MDR Report Key17922702
Report Number3007093114-2023-00088
Device Sequence Number6782764
Product Code MOZ
UDI-Device Identifier00817337000111
UDI-Public(01)00817337000111
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number630254
Device Lot Number0000008133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/08/2023
11/08/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/09/2023
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown